Alert archive / Arkansas / Tornado Warnings in 2018

Tornado Warning 20, NWS Little Rock, AR

April 13, 2018Faulkner County, Lonoke County, White County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 13, 2018, 9:45 PM CDT for Faulkner County, Lonoke County, White County, Arkansas. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2018, 9:45 PM CDT (02:45 UTC)
Expired
Apr 13, 2018, 10:15 PM CDT
In force
30 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Faulkner County, AR, Lonoke County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 34 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 10:13 PM CDTTORNADO4 Se El Paso, ARNWS STORM SURVEY CONCLUDED AN EF-1 TORNADO OCCURRED ALONG BEARS DEN LN SOUTHEAST OF EL PASO AR. SOME TREES WERE SNAPPED OR UPROOTED AND A METAL OUTBUILDING LOST ITS ROOF... WITH METAL PANELING STREWN IN A FIELD EAST OF THE PROPERTY.
Apr 13, 10:13 PM CDTTORNADO4 Se El Paso, ARNWS STORM SURVEY CONCLUDED AN EF-1 TORNADO OCCURRED ALONG BEARS DEN RD SOUTHEAST OF EL PASO AR. SOME TREES WERE SNAPPED OR UPROOTED AND A METAL OUTBUILDING LOST ITS ROOF... WITH METAL PANELING STREWN IN A FIELD EAST OF THE PROPERTY.
Apr 13, 10:20 PM CDTTSTM WND GST 70Center Hill, ARSTORM SPOTTER ESTIMATED WINDS OF 70 MPH IN CENTER HILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 1:50 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 2.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 449 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
449 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
3.4
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted.

712 
WFUS54 KLZK 140245
TORLZK
ARC045-085-145-140315-
/O.NEW.KLZK.TO.W.0020.180414T0245Z-180414T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
945 PM CDT FRI APR 13 2018

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Northwestern Lonoke County in central Arkansas...
  Northeastern Faulkner County in central Arkansas...
  Southwestern White County in central Arkansas...

* Until 1015 PM CDT
    
* At 945 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Springhill, or 7 miles northeast of Conway, moving
  east at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Conway...                         Beebe...
  Greenbrier...                     Vilonia...
  Wooster...                        Enola...
  Mount Vernon...                   Pickles Gap...
  Springhill...                     Gravel Hill...
  Holland...                        Antioch in White County...
  Barney...                         Hamlet...
  El Paso...                        Romance...
  Center Hill...                    Joy...
  Floyd...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3506 9243 3524 9245 3531 9185 3504 9183
TIME...MOT...LOC 0245Z 266DEG 39KT 3516 9235 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

62
1 follow-up statement
544 
WWUS54 KLZK 140258
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
958 PM CDT FRI APR 13 2018

ARC045-085-145-140315-
/O.CON.KLZK.TO.W.0020.000000T0000Z-180414T0315Z/
Lonoke AR-Faulkner AR-White AR-
958 PM CDT FRI APR 13 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHWESTERN LONOKE...NORTHEASTERN FAULKNER AND SOUTHWESTERN WHITE
COUNTIES...
    
At 958 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Vilonia, or 13 miles east of Conway, moving east at
40 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Beebe...                          Vilonia...
Enola...                          Mount Vernon...
Gravel Hill...                    Holland...
Antioch in White County...        Barney...
Hamlet...                         El Paso...
Romance...                        Center Hill...
Joy...                            Floyd...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3506 9236 3527 9222 3531 9185 3504 9183
TIME...MOT...LOC 0258Z 272DEG 35KT 3512 9221 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

62

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 13, 6:12 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 13, 6:12 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
612 PM CDT Fri Apr 13 2018

.AVIATION...
Forecasts will continue to reflect expected evolution of
convective event, which is not entering extreme western sections
of the forecast area. Expect a near westerly surface wind of
10-18kts to prevail across all sites after 14/12z.

99

&&

.PREV DISCUSSION...(ISSUED 332 PM CDT Fri Apr 13 2018)
SHORT TERM...Tonight Through Saturday
Overall forecast philosophy remains constant during this short
period. Conditions for well organized convection are indicated by
18z KLZK sounding. Still a question remains how quickly convection
will grow upscale to a more linear mode.

Heavy convection is expected to clear southeast sections by 14/14z

Text &&

LONG TERM...Saturday night through Friday

 The biggest concern in
the long term periods will be near-freezing temperatures Sunday
and Monday morning.

Closed upper low will follow the surface system departing on
Saturday night, with the primary track north of the region. Cloud
cover associated with the system will pass through northern
Arkansas, with clearing over the remainder of the area.

With much colder air moving into the region, temperatures will fall
into the 30s in most areas, and we could see readings close to
freezing in the northwest and portions of the west by Sunday
morning. However, the clouds remaining in the north should preclude
a hard freeze.

Surface high pressure will move into the region on Sunday, with
clouds clearing out. Freezing/near-freezing temperatures will be a
little more widespread on Sunday night/Monday morning, with a freeze
most likely in the west and north. Some portions of the northwest
(particularly the usual sheltered valley areas) could see
temperatures in the 20s.

The high will shift eastward Monday into Tuesday, with winds coming
around to the south, and temperatures warming back into the 70s to
around 80 degrees.

Around mid-week, a weaker front will move through the region,
yielding little more than slight rain chances and a slight increase
in cloud cover. There will be slight cooling behind this front.

Toward the end of the week, there will be another system approaching
the area, bringing another chance for rainfall. &&

&&

.LZK Watches/Warnings/Advisories...
Wind Advisory until 10 PM CDT this evening FOR Arkansas-Desha-
Drew-Independence-Jackson-Jefferson-Lincoln-Lonoke-Monroe-
Prairie-White-Woodruff.

Flash Flood Watch until 6 AM CDT Saturday FOR Arkansas-Bradley-
Desha-Drew-Lincoln-Monroe.

&&

Aviation...99
Hazardous weather outlook, Apr 13, 6:39 AM CDT, 15 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
639 AM CDT Fri Apr 13 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141145-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
639 AM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will affect the state on today and
tonight, as a storm system moves through the region. Scattered
strong to severe thunderstorms will be possible, with the primary
threats of damaging winds and large hail possible. Also, a few
tornadoes will be possible, primarily in the afternoon and evening
hours today. Additionally, heavy rainfall will be a concern with
any stronger storms, with localized flooding and flash flooding
possible.

Also, winds will be elevated today from the south, and be 10 to 20
mph, some gusts to around 25 to 30 mph. Caution is advised on
area bodies of water due to the increased winds.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

The storm system will be pushing through Arkansas on Saturday, and
will gradually take the showers and thunderstorms to the east of
the state. Localized flooding could be on going with the heavy
rain from Friday night. Any remaining storms may contain heavy
rain before all moving out of Arkansas Saturday night. Much colder
air again will filter in behind the cold front, and spotty
locations will see around freezing temperatures Sunday and Monday
mornings. Mostly dry Monday and the coming week.

.Spotter Information Statement...

Spotter activation will be needed this afternoon and evening due
to the potential of severe storms.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

59

In the hours before

Local storm report, Apr 13, 9:04 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
904 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     MOUNTAIN HOME           36.34N  92.39W
04/13/2018                   BAXTER             AR   LAW ENFORCEMENT

            REPORTS OF DAMAGE TO MULTIPLE STRUCTURES AND POWERLINES
            DOWN

&&

EVENT NUMBER LZK201800034

CROSS
Local storm report, Apr 13, 9:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     OPPELO                  35.10N  92.77W
04/13/2018                   CONWAY             AR   TRAINED SPOTTER

            TREES DOWNED NEAR OPPELO

&&

EVENT NUMBER LZK201800035

CROSS
Local storm report, Apr 13, 9:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
939 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     W OPPELO                35.10N  92.77W
04/13/2018                   CONWAY             AR   TRAINED SPOTTER

            TREES DOWNED NEAR OPPELO

&&

EVENT NUMBER LZK201800036

CROSS
Local storm report, Apr 13, 9:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
941 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     ADONA                   35.04N  92.90W
04/13/2018                   PERRY              AR   FIRE DEPT/RESCUE

            TREES DOWNED

&&

EVENT NUMBER LZK201800037

CROSS
Local storm report, Apr 13, 9:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
943 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     2 E MORRILTON           35.15N  92.71W
04/13/2018                   CONWAY             AR   EMERGENCY MNGR

            TREES DOWN BETWEEN MORRILTON AND PLUMERVILLE

&&

EVENT NUMBER LZK201800038

CROSS
Local storm report, Apr 13, 9:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
945 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             2 NW CONWAY             35.11N  92.47W
04/13/2018  M1.00 INCH       FAULKNER           AR   AMATEUR RADIO

            QUARTER SIZE HAIL

&&

EVENT NUMBER LZK201800039

CROSS

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:26 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Johnson, Logan, Marion, Newton and 3 more49 min
Apr 13, 7:33 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Pope, Van Buren, Yell42 min
Apr 13, 7:39 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Scott, Yell51 min
Apr 13, 7:47 PM CDTTornado WarningLZKMontgomery, Polk, Scott, Yell43 min
Apr 13, 8:05 PM CDTSevere Thunderstorm WarningLZKBaxter, Conway, Fulton, Izard, Marion, Pope and 4 more40 min
Apr 13, 8:13 PM CDTSevere Thunderstorm WarningLZKClark, Conway, Garland, Hot Spring, Johnson, Logan and 6 more62 min
Apr 13, 8:31 PM CDTTornado WarningLZKBaxter, Fulton29 min
Apr 13, 8:37 PM CDTTornado WarningLZKConway, Pope, Yell16 min
Apr 13, 8:44 PM CDTSevere Thunderstorm WarningLZKBaxter, Cleburne, Conway, Fulton, Izard, Marion and 4 more61 min
Apr 13, 9:13 PM CDTSevere Thunderstorm WarningLZKClark, Conway, Faulkner, Garland, Hot Spring, Montgomery and 5 more62 min
Apr 13, 9:13 PM CDTTornado WarningLZKConway, Faulkner, Perry47 min
Apr 13, 9:17 PM CDTTornado WarningLZKGarland, Montgomery24 min
Apr 13, 9:32 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Fulton, Independence, Izard, Jackson and 4 more43 min
Apr 13, 9:49 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Jackson, Lonoke, Prairie, Pulaski and 3 more41 min
Apr 13, 10:00 PM CDTSevere Thunderstorm WarningLZKFaulkner, Garland, Grant, Jefferson, Lonoke, Prairie and 2 more45 min
Apr 13, 10:09 PM CDTSevere Thunderstorm WarningLZKCleburne, Fulton, Independence, Izard, Jackson, Sharp and 2 more51 min
Apr 13, 10:28 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski, White, Woodruff32 min
Apr 13, 11:00 PM CDTSpecial Weather StatementLZKJackson, Woodruff45 min
Apr 14, 12:21 AM CDTTornado WarningLZKBradley, Calhoun, Cleveland, Drew, Lincoln25 min
Apr 14, 12:34 AM CDTSpecial Weather StatementLZKArkansas41 min
Apr 14, 1:06 AM CDTTornado WarningLZKArkansas, Monroe10 min
Apr 14, 1:16 AM CDTTornado WarningLZKDrew, Jefferson, Lincoln29 min
Apr 14, 1:28 AM CDTSpecial Weather StatementLZKArkansas47 min
Apr 14, 1:36 AM CDTSpecial Weather StatementLZKCalhoun, Cleveland, Dallas, Grant, Ouachita39 min
Apr 14, 1:46 AM CDTSpecial Weather StatementLZKCleveland44 min
Apr 14, 2:08 AM CDTTornado WarningLZKBradley, Calhoun, Ouachita23 min
Apr 14, 2:15 AM CDTSpecial Weather StatementLZKBradley, Calhoun, Cleveland, Dallas, Lincoln60 min
Apr 14, 2:34 AM CDTSpecial Weather StatementLZKArkansas, Desha, Drew41 min
Apr 14, 2:40 AM CDTFlash Flood WarningLZKArkansas, Cleveland, Jefferson, Lincoln3 hr
Apr 14, 2:58 AM CDTFlash Flood WarningLZKArkansas, Cleveland, Dallas, Grant, Jefferson3 hr
Apr 14, 3:04 AM CDTFlash Flood WarningLZKArkansas, Desha, Jefferson, Lincoln, Monroe3 hr
Apr 14, 3:15 AM CDTSpecial Weather StatementLZKArkansas, Desha, Drew, Lincoln60 min
Apr 14, 3:32 AM CDTTornado WarningLZKDesha, Drew28 min
Apr 14, 4:12 AM CDTFreeze WatchLZKMarion10 hr
Apr 14, 4:20 AM CDTFlash Flood WarningLZKHot Spring3 hr
Apr 14, 7:15 AM CDTFlash Flood WarningLZKHot Spring6 hr
Apr 14, 9:28 AM CDTRiver Flood WarningLZKPerry36 hr
Apr 14, 9:33 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence19 days
Apr 14, 9:35 AM CDTRiver Flood WarningLZKRandolph24 hr
Apr 14, 10:11 AM CDTRiver Flood WarningLZKJackson, Woodruff19 days
Apr 14, 10:53 AM CDTRiver Flood WarningLZKClark, Hot Spring25 hr
Apr 14, 10:55 AM CDTRiver Flood WarningLZKSaline17 hr
Apr 14, 2:34 PM CDTFreeze WatchLZKBaxter, Cleburne, Conway, Faulkner, Fulton, Independence and 5 more13 hr
Apr 14, 2:34 PM CDTFreeze WarningLZKMarion18 hr

Nearby

Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.